# SDR AUS20010938

- Difficulty date: February 14, 2001
- Submitted: September 5, 2001
- Operation: General aviation
- Make and model: Cessna R172K
- Engine: Cont IO360K
- Propeller: Mcauly 2A34C203
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, K
- Precautionary procedure: O

## Discrepancy

(AUS) NR 2 CYLINDER PISTON HOLED IN AREA OF RING GROOVES. EXCESSIVE CRANKCASE PRESSURE VENTED OIL THROUGH THE BREATHER. LOSS OF OIL PRESSURE CAUSED NR 1 CYLINDER CONNECTING ROD BIGEND FAILURE. INVESTIGATION FOUND A PIECE OF BROKEN PISTON RING HAD BEEN WORKING IN THE RING GROOVE CAUSING FAILURE OF THE LAND.
